Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 46, NWS Tulsa, OK

July 14, 1994Tulsa County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Jul 14, 1994, 2:41 PM CDT for Tulsa County, Oklahoma. It was in force for 34 min.

The area

The counties it named.

The facts

Issued
Jul 14, 1994, 2:41 PM CDT (19:41 UTC)
Expired
Jul 14, 1994, 3:15 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 141941
TORTUL
OKC143-142015-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT THU JUL 14 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  315 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...TULSA COUNTY
 
AT 240 PM NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING TORNADO
JUST SOUTHWEST OF DOWNTOWN TULSA. THE DEVELOPING TORNADO WAS MOVING EAST
AT 10 MILES AN HOUR.
 
PERSONS IN THE CITY OF TULSA SHOULD TAKE COVER IMMEDIATELY.
 
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE IN THE
PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE.
STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS.  ABANDON CARS AND
MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION.
 
WATCH FOR SIGNS OF DEVELOPING STORMS.  LARGE HAILSTONES AND UNUSUALLY
LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES.
STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING
SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND
DANGEROUS LIGHTNING OCCURS WITbH MOST SEVERE THUNDERSTORMS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jul 14, 10:03 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 14, 10:03 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1000 AM CDT THU JUL 14 1994

BAND OF CONVECTION OVR SE OK APPEARS TO BE FORMING ALG WK SHEAR
AXIS EVIDENT ON HAND DRAWN ANALYSIS OF 12Z 500 MB DATA.  THIS AXIS
IS ALSO COINCIDENT WITH THE SRN EDGE OF 14-16C 850 MB DWPTS.
CURRENT POPS FOR SE ZNS STILL LUK GD...BUT EXPECT THIS ACTIVITY TO
SLOWLY WEAKEN AS IT DRIFTS INTO SW AR.

MEANWHILE...1430Z MESONET DATA SHOWS THAT CD FNT HAS SLIPPED INTO
FAR NCNTRL OK.  LATEST ETA RUN IS NOT AS EMPHATIC ABT MCS
DEVELOPMENT OVR ERN CO/WRN KS AS THE PREVIOUS RUN...BUT WITH SFC
BNDRY AND INCREASING LOW LVL JET/MOISTURE...MCS DEVELOPMENT LIKELY
TONIGHT.  IN TURN...THIS CUD FORCHE FNT FARTHER S THAN ANTICIPATED.
WILL WAIT FOR GRIDDED DATA BEFORE MESSING WITH POPS FOR THE NRN
ZNS.  OTHERWISE...NO MAJOR CHANGES ANTICIPATED AS GOING FCST HAS
SITN IN HAND.

...18...

.TUL...NONE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:27 PM CDTSevere Thunderstorm WarningTSAPawnee63 min
Jul 14, 1:32 PM CDTSevere Thunderstorm WarningTSACreek43 min
Jul 14, 1:51 PM CDTSevere Thunderstorm WarningTSAMuskogee69 min
Jul 14, 1:55 PM CDTSevere Thunderstorm WarningTSATulsa65 min
Jul 14, 2:10 PM CDTSevere Thunderstorm WarningTSAPawnee50 min
Jul 14, 2:49 PM CDTSevere Thunderstorm WarningTSAOsage26 min
Jul 14, 2:58 PM CDTSevere Thunderstorm WarningTSAOkfuskee47 min
Jul 14, 3:13 PM CDTSevere Thunderstorm WarningTSATulsa47 min
Jul 14, 3:23 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner67 min
Jul 14, 3:25 PM CDTSevere Thunderstorm WarningTSAOkmulgee50 min
Jul 14, 3:29 PM CDTFlash Flood WarningTSATulsa3 hr
Jul 14, 4:00 PM CDTSevere Thunderstorm WarningTSAMayes60 min
Jul 14, 5:01 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers44 min
Jul 14, 5:51 PM CDTSevere Thunderstorm WarningTSAOttawa54 min
Jul 14, 5:58 PM CDTSevere Thunderstorm WarningTSANowata32 min
Jul 14, 6:54 PM CDTSevere Thunderstorm WarningTSASequoyah36 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.